Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 94, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 1, 2009, 4:59 AM CDT for Barry County, Stone County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2009, 4:59 AM CDT (09:59 UTC)
- Expired
- May 1, 2009, 5:50 AM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Barry County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 60 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 12:45 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:00 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 1, 3:00 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 AM CDT FRI MAY 1 2009
.DISCUSSION...
ITS BEEN A VERY ACTIVE NIGHT ACROSS EXTREME SOUTHEAST KANSAS AND THE
MISSOURI OZARKS. SLOW MOVING THUNDERSTORMS WERE VERY EFFICIENT RAIN
PRODUCERS. FLASH FLOODING OCCURRED ACROSS THE CITY OF SPRINGFIELD
AND MUCH OF GREENE COUNTY. MEANWHILE...FLOODING WAS ALSO ONGOING
OVER CHEROKEE COUNTY KANSAS AS TRAINING THUNDERSTORMS IMPACTED THIS
AREA.
FOR TODAY...ADDITIONAL CONVECTION IS LIKELY ALONG THE FRONTAL SYSTEM
THAT IS GRADUALLY MOVING ACROSS THE CWA. THIS FEATURE IS EXPECTED
TO STALL OUT NEAR THE ARKANSAS AND MISSOURI STATE LINE. THIS REGION
WILL EXPERIENCE THE GREATEST CHANCES FOR PRECIPITATION TODAY.
CONVECTION NORTH OF THE BOUNDARY CAN NOT BE RULED OUT DUE TO LIFT IN
THE FORM OF PRESSURE ADVECTION ALONG THE MID LEVEL ZONE OF
BAROCLINICITY. THEREFORE HAVE KEPT SOME POPS GOING ACROSS WEST
CENTRAL AND CENTRAL MISSOURI.
UPPER LEVEL FLOW BECOMES PARALLEL TO THE STALLED OUT FRONTAL
BOUNDARY...KEEPING THE FRONT OVER ARKANSAS THROUGH THE WEEKEND. THE
GULF OF MEXICO IS LOADED WITH MOISTURE...AND PRIMED TO STREAM
DIRECTLY INTO THE FRONTAL ZONE...CREATING NUMEROUS PERIODS OF
SHOWERS AND THUNDERSTORMS ACROSS SE KANSAS AND SOUTHERN MISSOURI
THROUGH MOST OF THE WEEKEND. THIS SYNOPTIC SETUP WILL BE HIGHLY
CONDUCIVE TO A WIDESPREAD EPISODE OF SIGNIFICANT
FLOODING...PARTICULARLY FOR AREAS OF SOUTHERN MISSOURI.
ITS BECOMING MORE EVIDENT THAT A BREAK IN THE PRECIPITATION COULD
OCCUR EARLY NEXT WEEK (MONDAY - TUESDAY NIGHT). MEDIUM RANGE MODELS
SUGGEST THAT THE ONGOING FRONTAL SYSTEM WILL SHIFT INTO THE DEEP
SOUTH ALLOWING A DRIER AIRMASS TO SPREAD INTO THE OZARKS.
HOWEVER...THERE ARE SIGNALS THAT WOULD SUGGEST MOISTURE RETURNING AS
EARLY AS WEDNESDAY DUE TO LOW PRESSURE DEVELOPING IN THE HIGH
PLAINS.
CRAMER
&&
.AVIATION...
WILL CONTINUE MENTION OF AT LEAST VICINITY THUNDER THROUGH THE
OVERNIGHT HOURS AS STORM ACTIVITY INCREASES OVER SOUTHWEST
MO/SOUTHEAST KS. A SURFACE FRONT WILL GRADUALLY PUSH SOUTH ACROSS
THE AIRPORTS DURING THE MORNING AND SHOULD RESULT IN A FAIRLY
ABRUPT SHIFT TO THE NORTH AND NORTHEAST DURING THE MORNING.
UPSLOPE NORTHEAST FLOW MAY DROP CEILINGS TO IFR BY FRIDAY
AFTERNOON. FOR NOW HAVE OPTED TO GO MVFR BUT WANT TO ALERT OUR
USERS TO THAT POTENTIAL.
UPPER LEVEL DISTURBANCES WILL CONTINUE TO OVERRIDE THE FRONT AND
SHOULD LEAD TO CONTINUED CHANCES FOR SHOWERS AND STORMS THROUGH
FRIDAY EVENING.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Apr 30, 8:13 PM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 813 PM CDT THU APR 30 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 813 PM CDT THU APR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL AND LOCALIZED FLOODING...AND RESIDUAL FLOODING MAY CONTINUE ON SOME LOW WATER CROSSINGS. AREAS AFFECTED AND TIMING: HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DISCUSSION: UPPER LEVEL DISTURBANCES INTERACTING WITH ABUNDANT MOISTURE WILL CONTINUE TO PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS...AND THE POTENTIAL FOR HEAVY RAINFALL. ANY HEAVY RAIN OVER THE ALREADY SATURATED SOIL CONDITIONS COULD CAUSE FLASH FLOODING. THE RISK OF SEVERE WEATHER REMAINS LOW THROUGH TONIGHT DUE TO LIMITED INSTABILITY. A FEW STRONG STORMS MAY DEVELOP ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI AFTER 2 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING WILL PERSIST INTO THE WEEKEND. A SERIES OF UPPER LEVEL DISTURBANCES WILL INTERACT WITH A STALLED FRONT TO PRODUCE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. A FEW INCHES OF RAIN WILL BE POSSIBLE FROM FRIDAY THROUGH THE WEEKEND ACROSS THE OUTLOOK AREA. SOME STRONG TO SEVERE STORMS MAY ACCOMPANY THE INITIAL FRONTAL PASSAGE ON FRIDAY ACROSS SOUTHERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/KARDELL
In the hours before
Special weather statement, May 1, 2:00 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 AM CDT FRI MAY 1 2009 MOZ088-010730- JASPER MO- 200 AM CDT FRI MAY 1 2009 ...SIGNIFICANT WEATHER ALERT FOR JASPER COUNTY UNTIL 230 AM CDT... AT 159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF MINDENMINES TO CARL JUNCTION...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF PITTSBURG TO 6 MILES NORTHEAST OF GALENA...MOVING EAST AT 20 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
Local storm report, May 1, 2:11 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 AM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD WEST MINERAL 37.28N 94.92W
05/01/2009 CHEROKEE KS EMERGENCY MNGR
NUMEROUS REPORTS OF FLOODING IN THE COUNTY.
&&
DSALocal storm report, May 1, 2:59 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 AM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM TSTM WND GST CARL JUNCTION 37.18N 94.57W
05/01/2009 E50 MPH JASPER MO AMATEUR RADIO
REPORT RELAYED VIA NWSCHAT. ALSO PEA HAIL.
&&
DSASpecial weather statement, May 1, 3:44 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 344 AM CDT FRI MAY 1 2009 MOZ082-010915- TEXAS MO- 344 AM CDT FRI MAY 1 2009 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL TEXAS COUNTY UNTIL 415 AM CDT... AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CABOOL TO 8 MILES NORTHEAST OF WILLOW SPRINGS...MOVING EAST AT 25 MPH. PEOPLE IN CENTRAL TEXAS COUNTY...INCLUDING THE CITY OF CABOOL... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
Special weather statement, May 1, 3:59 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 AM CDT FRI MAY 1 2009 MOZ093>095-102-010945- LAWRENCE MO-CHRISTIAN MO-NEWTON MO-BARRY MO- 359 AM CDT FRI MAY 1 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN BARRY...NORTHWESTERN CHRISTIAN...SOUTHEASTERN NEWTON AND SOUTHERN LAWRENCE COUNTIES UNTIL 445 AM CDT... AT 356 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF MARIONVILLE TO 5 MILES SOUTH OF GRANBY...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF MOUNT VERNON TO 8 MILES EAST OF NEOSHO...MOVING EAST AT 25 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
Local storm report, May 1, 4:52 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 AM CDT FRI MAY 01 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND GST BUTTERFIELD 36.75N 93.91W
05/01/2009 E60 MPH BARRY MO LAW ENFORCEMENT
&&
AFThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 12:13 AM CDT | Flash Flood Warning | SGF | Greene | 9 hr |
| May 1, 12:17 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 43 min |
| May 1, 12:38 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 35 min |
| May 1, 1:07 AM CDT | Flash Flood Warning | SGF | Douglas, Webster, Wright | 6 hr |
| May 1, 2:28 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Vernon | 6 hr |
| May 1, 2:42 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 48 min |
| May 1, 3:11 AM CDT | Flash Flood Warning | SGF | Barton, Dade, Jasper, Lawrence, Newton | 6 hr |
| May 1, 3:15 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, Newton | 45 min |
| May 1, 3:22 AM CDT | Flash Flood Warning | SGF | Douglas, Howell, Shannon, Texas, Wright | 5 hr |
| May 1, 4:25 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 65 min |
| May 1, 4:50 AM CDT | Flash Flood Warning | SGF | Christian, Stone | 6 hr |
| May 1, 5:44 AM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| May 1, 6:28 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Greene, Howell, Shannon, Stone and 3 more | 8 hr |
| May 1, 6:45 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 5 hr |
| May 1, 7:15 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 60 min |
| May 1, 7:35 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 40 min |
| May 1, 7:45 AM CDT | Areal Flood Warning | SGF | Jasper, Lawrence | 6 hr |
| May 1, 7:53 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 52 min |
| May 1, 8:17 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 43 min |
| May 1, 9:39 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 28 min |
| May 1, 9:49 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 41 min |
| May 1, 9:58 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 48 min |
| May 1, 11:03 AM CDT | Areal Flood Warning | SGF | Barton | 3 hr |
| May 1, 11:43 AM CDT | Severe Thunderstorm Warning | SGF | Hickory | 31 min |
| May 1, 11:46 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 2 hr |
| May 1, 2:07 PM CDT | Areal Flood Warning | SGF | Barry, Barton, Christian, Douglas, Greene, Howell and 8 more | 19 hr |
| May 1, 3:22 PM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 5 hr |
| May 1, 4:59 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 61 min |
| May 1, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 65 min |
| May 1, 6:25 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 49 min |
| May 1, 6:49 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 45 min |
| May 1, 12:55 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 50 min |
| May 1, 1:18 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 57 min |
| May 1, 1:37 AM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
| May 1, 2:13 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.